Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: Zaleplon - overdose (?)
|gjuro_grm - Mon Jan 05, 2009 1:05 pm||
I'm suffering from insomnia (as a result of anxiety depressive disorder), and my doctor recommended me a zaleplon (sonata). Few days ago i couldn't fall asleep so i took 20 mg of zaleplon. Again, after 15-20 minutes i could not fall asleep so i took 20 mg more. Then i got symptoms like some kind of hallucinations,confusion and amnesia, and i took probably 20-60 mg more (not sure any more becouse of amnesia) and finally fall asleep (don't know how much time passed).
After only few hours of sleeping, I wake up and have almost no memory of previous night, and no side effect of any kind that i'm aware. I'm no longer using sonata before i'm sure that all zaleplon is removed from my body.
I would like to know after how much time is all zaleplon removed from body?
And is there any harmful side effect that could appear?
|Tom Plamondon PA-C - Fri Jan 09, 2009 4:41 pm||
It takes about one hour for half of the medicine to go out of your system but may take up to 8 hours (eliminated by the kidneys so drink plenty of fluids) to clear all the metabolites (components of the drug).
Certainly, this was an overdosage of medicine and since the first 20mg did not work well for you, it is important to follow up with your physcian for re evaluation of your insomnia and medical treatment.
Let us know how it goes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.